Thread: Synthroid
View Single Post
Old 08-17-2012, 10:49 AM   #3 (permalink)
Rubystars
FitDay Member
 
Join Date: Jun 2011
Posts: 441
Default

Quote:
Originally Posted by cjohnson728 View Post
With some medicines, side effects go away after a week or two. I hope that happens for you with this.

It is kind of paradoxical that weight loss and increased appetite are both side effects listed for this (my mom was on it for goiter years back). Hopefully it just takes some time.
Thanks for the reply. I was really upset about even having to go on a pill at all because I thought I was doing so well for my health. Now I feel like being on a pill every day automatically classifies me as unhealthy and there's nothing I can do about it because the doctors have no therapies to offer me to fix the actual hypothyroidism, just medicine to replace what the thyroid isn't making.

I'm healthy otherwise though but it's still disappointing because I didn't think I'd have to go on medicine until I was at least 60 something.

The worst part is that they're not dealing with the root of the problem, just replacing the missing thyroid hormone. That seems like giving morphine to a patient with a broken arm and sending them home saying the problem is fixed because if they keep taking that medicine their arm won't hurt and then telling the patient that they can't do anything for the actual broken arm.

Even with all those negative feelings toward the medicine (and a strong temptation to just put it down the garbage disposal), I tried to be at peace with taking it, then the hunger and the headaches had to happen.

I'm hoping if I try to eat more low calorie for a few days then my appetite will decrease. That does seem to help usually ironically enough most of the time if I feel like my appetite has gotten too big but it's hard to go through.

I'm really going to have to try harder because gaining the weight back is not acceptable to me and that's what they used to scaremonger me into taking this pill. They said if the hypothyroidism got worse over time and I wasn't on synthroid that I would undo all my hard work, but what they didn't tell me was that eating more would be a side effect, and if the synthroid makes me eat more, then that would also undo all my hard work.

I'm hoping that you're right and the side effects will go away or get better soon.
Rubystars is offline   Reply With Quote